Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
Hi All!

I'm desperate for some help. I'm a 27 y/o female and diagnosed with IBS-C almost 2 months ago. I am a bit skeptical that I have IBS (because it's the first thing doctors point to)... but I have had constipation problems and stomach pain for the last 5+ years...so I know something is going on. I do have food intolerances (corn, gluten, and dairy) so I make almost all of my own meals and I only eat "safe foods." I've wondered if I may have developed a new food intolerance, BUT don't think so because my current IBS-c symptoms are not exactly the same as the symptoms that I get when I eat something I'm intolerant to.

All of my test/scans results came back normal besides severe constipation. I'm currently taking Linzess 145mcg (for constipation), Dexilant 60mg (for acid reflux), Ondansetron 8mg (for daily nausea) and Tramadol 50mg (for pain) everyday. I was also on Amitriptyline 10mg everynight to treat IBS pain/Stress/Insomnia/Migraines, but it made me so incredibly tired that I couldn't work the next day, and I saw NO changes in symptoms... So my doc (yesterday) switched me to Nortriptyline 10mg. It does the same thing as Amitriptyline, yet won't make me as drowsy, and he's hoping it will prevent pain/help me get away from having to take Tramadol everyday. I haven't started the Nortriptyline yet, because I've had to take Tramadol everyday and don't want to combine the two, since they're sedating.

Lately I've been having to take 2-3 Tramadol a day just to get by, and it barely helps. The Linzess has helped me to go to #2 again after drinking coffee in the AM, but it's very constipated-stool and it always feels incomplete. I wake up in the middle of the night to pee 1-2 times, and also wake up extremely nauseas in the middle of the night or before work everyday. I'm not sleeping well (from pain) and extremely fatigued, lightheaded. I eat small, very healthy meals, but halfway through, I'm in pain... even eating just a banana, or some gluten-free toast. I was at 112lbs a few weeks ago, and yesterday weighed in at 104lbs.

Yesterday doctor upped my dose of Linzess to 290 mcg, but I'm honestly so scared to start it with my pain already being unbearable... anyone been in this situation before? Did upping the dose help you or make things worse? He said Linzess also has a pain-relieving effect.
I've also been taking Women's Raw Probiotics, Magnesium Citrate 500mg, and just started Turmeric Root Extract 300mg, and Peppermint Oil soft gels today. I am cutting out "trigger" foods and hoping that the combination of Natural supplements and diet change can get me back to normal so I can get OFF of this list of prescriptions.

Any advice, experiences, tips to help? Sorry for the essay! I'm desperate. I just want to feel normal again! But it's comforting to know that I'm not alone...
Thanks
blush.png
 

·
Registered
Joined
·
486 Posts
Sorry, i won't be able to be of much help,but did u consider having all tests done? You said u aren't sure whether it's actually ibs. Maybe it's something different. Maybe u should see a pain doctor?this will be my next step. Wishing u all the best!
 

·
Registered
Joined
·
14 Posts
Discussion Starter · #6 ·
Sorry, i won't be able to be of much help,but did u consider having all tests done? You said u aren't sure whether it's actually ibs. Maybe it's something different. Maybe u should see a pain doctor?this will be my next step. Wishing u all the best!
I am seeing out a Nutritionist asap, but so far ANYTHING I eat makes me sick...so that why I don't think it's food intolerance (but still investigating). For example, a banana, or bowl of plain peas, white rice, applesauce, gf bread, hot beverages, they all make me sick. Sometimes even water hurts when I'm having a bad attack.
 

·
Registered
Joined
·
2 Posts
I think you should not be taking amitryptiline or nortryptiline for IBS with constipation- these drugs are for IBS D. The antihistimine activity of them actually will make you more constipated. You should try SSRI drugs in low dose such as Paxil. Also I have heard good things about low dose naltrexone. These act to increase the muscle activity moving food through the bowel. Too little stomach acid, too little digestive enzymes and low intestinal motility leads to overgrowth of bacteria in the intestine and bloating and pain and more constipation.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top